Texas, 2007

Flash Flood in Texas, July 3, 2007

July 3, 2007 · NWS EWX · 1 event in 1 county or zone

Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 3 in Uvalde County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 3 in Uvalde County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 3, 5:19 AM CST, 41 minutes earlier.

Area forecast discussion, Jul 3, 5:19 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 AM CDT TUE JUL 3 2007

.AVIATION...
LITTLE CHANGE OVER THE NEXT 24 HOURS WITH THE UPPER LOW OVER N TX
MOVING SWWD OVER A TROPICAL AIRMASS ACROSS S TX. THIS WILL PATTERN
WILL RESULT IN CONTINUED SCT TO NMRS SHRA/TSRA ACROSS THE AREA
WITH CIGS AND VSBYS QUITE VARIABLE DUE TO THE CONVECTION. IFR-MVFR
CIGS WILL PREVAIL THRU 15Z BECOME MVFR-VFR AFTER 15Z...LOWERING
AGAIN TO MVFR-IFR AFTER 04Z. SOUTH TO SOUTHEAST WINDS AT 10 TO 20
KNOTS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT TUE JUL 3 2007/

DISCUSSION...
WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS
MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS
CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY
00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE
FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW
LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE
ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS
SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS
IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING
SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD
RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN
INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH
THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER
OR NOT TO EXTEND IT.

BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST
TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH
THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN
WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN
COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  73  85  73  88 / 100  80  70  60  50
AUSTIN BERGSTROM INTL AIRPORT  85  71  85  71  88 / 100  80  70  50  50
DEL RIO INTL AIRPORT           92  73  88  73  91 /  40  60  70  80  50
SAN ANTONIO INTL AIRPORT       86  72  85  72  88 /  80  70  70  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 3, 4:14 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT TUE JUL 3 2007

TXZ171>173-183>194-202>209-217>225-228-041015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. AN UPPER
LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD
WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO
RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE
TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The radar

The Laughlin AFB radar (KDFX), 63 km away, was scanning. The volume nearest the first event began at 12:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Uvalde

When
July 3, 6:00 AM CST to 7:30 AM CST
Where
Uvalde County, Knippa to Sabinal
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.300, -99.630

Two to 3 inches of rain falling over eastern Uvalde County in the early morning of July 3 caused flash flooding between Knippa and Sabinal that closed FM1049 and SH127.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49327.